Thursday, May 28, 2015

Farewell to May -- Health Update

Another waisted trip to the Pain Management Clinic this week.
I arrived set and ready to undergo an IMS procedure, also known as Dry Needling, that essentially breaks the nerve reception which is responsible for severe myofascial pain. I sat down with the doctor who was to carry out this procedure that involved placing needles along my spinal cord and was told after much deliberation (and a hour long drive) that I was not a proper candidate for this pain relieving treatment. You can imagine my frustration after already being told I was a wonderful candidate just last week! He explained to me that with my history, and especially due to some of the current medications I am on, that this procedure could actually harm my body more than assist it. While I am glad that this physician spoke up, as he was very knowledgable on the topic of pain, I was quite upset at the last physician who obviously did not properly review my record when referring me for this procedure.
I am now back to square one for pain management, though I am quite hopeful I will continue to improve after my first two trial weeks of a Fibromyalgia drug known as Cymbalta. It has greatly assisted my ability to be a functioning human being again! I no longer wake up feeling like I have been hit by a train -- Maybe just a small two door sedan. lol They said the longer I take this drug the more it should inhibit my pain receptors so lets hope for the best! I am on my third week and have seen at least a 25% muscle pain decrease! I believe my increasing of Prednisone due to my recent Vasculitis diagnosis has also helped much of my inflammation, resulting in less body pain. Unfortunately those horrid pills are called "Satan's TicTac" for a reason! They have awful side effects when used in high dosing; my least favorite of which is "facial water retention," also known as "moon face." Basically any cheek bone that I had the pleasure of seeing on my face is long buried! You can see in the picture below I am esentially a chipmunk now... But my awesome friends still take me out in public! lol Thank goodness I am surrounded by awesome people who don't care about my crazy body, tanks, or tubes!

Hello Chipmunk Cheeks!

Next I was off to my GI to follow up on my horrendous case of SIBO. We had a lot to catch up on as I hadn't seen her in over a month! That may have been our longest stint apart in over a year -- Like I said, I see my doctors more than my family. lol Honestly, at this point, they are family! My GI is my rock, I love that woman so much! She has done more for me than any other physician I have ever crossed paths with. We had a great appointment and reviewed some med changes, my nutritional status, (which is poor, but stable) and did some symptom tracking. Since my small intestine transit has halted we are playing with a new dosing of chronic antibiotics as the SIBO will be a re-accruing problem. Since every patients body is different it will be a waiting game to see when my next episode strikes, and then we can decide how establish a proper dosing pattern. At least I know my bum organs are in good hands! The last item of business we covered was my increasing anemia. My iron levels, RBC count, and hemoglobin have been slowly digressing. We are going to take some labs and decide if l need to start iron infusions in the near future, but hopefully my levels will improve over the next few weeks since this episode of SIBO has been dealt with.

Lastly, I saw my Dermatologist to follow up after my recent Vasculitis diagnosis. We spoke briefly about the things I must now keep an eye out for, and what to do during a flare. The type I have is rather rare, so it's a bit of a learning experience for everyone. Luckily we believe my flares should be well controlled with my higher steroid dosing... Fingers crossed that it's a correct assumption! Unfortunately, another side effect of the higher steroid dosing is insomnia, which I already suffer from greatly. My sleeping habits are extremly altered and at this point; I am unable to fall asleep without some form of medication to ease my body into unconsciousness. Luckily a moderate dosing of Ativan normally does the trick.

With this week comes to a close Scleroderma Awareness Month is almost upon us! June is one of my favorite months of the year as the entire Sclero community bands together to spread vital awareness for this unknown disease! Be on the look out for a very special featured post to be aired mid next week featuring one of my Scleroderma Sisters, and fonder of Scleroderma Strong; Jessica M.! You will not want to miss it! If you are in Washington State be sure to Join us for our Scleroderma 5k on June 20th! 

Don't forget to support "Help Chanel Breath Easy!" The link to the GoFundMe page is on the right side bar. Your donations will help get me the medical equipment I need to travel to the Scleroderma National Conference this July! 

2 comments:

  1. Hi Chanel :) I just wanted to share a few funny things with you that it sounds like you can totally relate to. While I was on mega doses of sterods at one point. 500mg solumedrol via IV. Then afterwards like 80mg pred. I remember that I KNEW I had gotten moon face when I was able to see my cheeks outta the corner of my eyes!!! LOL UGHHHH LOL. Other thing was I started thinking who the heck came up with the words MOON FACE ??? certainly not someone who had it... so I thought to myself, I would like to rename it. To keep the description celestial, I decided on Cherub Cheeks. So from now on just remember you've got the cheeks of an angel ;)

    ReplyDelete